Alert archive / Missouri / Flash Flood Watches in 2009
Flash Flood Watch 8, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jun 2, 2009, 4:09 AM CDT for 11 counties in Missouri. It took effect at Jun 2, 2009, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 4:09 AM CDT (09:09 UTC)
- In effect from
- Jun 2, 2009, 1:00 PM CDT
- Expired
- Jun 2, 2009, 8:08 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 020909 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 409 AM CDT TUE JUN 2 2009 MOZ018-019-026-027-034-021715- /O.NEW.KLSX.FF.A.0008.090602T1800Z-090603T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-LEWIS-SHELBY-MARION-MONROE- INCLUDING THE CITY OF...HANNIBAL 409 AM CDT TUE JUN 2 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...KNOX...LEWIS...MARION...MONROE AND SHELBY. * FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON * A COLD FRONT WILL DRIFT SLOWLY ACROSS THE AREA THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF THE FRONT. BECAUSE OF THE MOIST AND UNSTABLE AIRMASS OVER THE AREA...AND THE SLOW MOVEMENT OF THIS FRONT...THERE IS THE POTENTIAL FOR PERIODS OF HEAVY RAIN BEGINNING THIS AFTERNOON AND CONTINUING INTO WEDNESDAY. THIS COULD CAUSE FLASH FLOODING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ MOZ035-041-042-047-048-050-021715- /O.NEW.KLSX.FF.A.0008.090603T0000Z-090603T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RALLS-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 409 AM CDT TUE JUN 2 2009 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...AUDRAIN...BOONE...CALLAWAY...COLE AND MONITEAU. IN NORTHEAST MISSOURI...RALLS. * FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON * A COLD FRONT WILL DRIFT SLOWLY ACROSS THE AREA THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY THIS EVENING AHEAD OF THE FRONT. BECAUSE OF THE MOIST AND UNSTABLE AIRMASS OVER THE AREA...AND THE SLOW MOVEMENT OF THIS FRONT...THERE IS THE POTENTIAL FOR PERIODS OF HEAVY RAIN BEGINNING THIS EVENING AND CONTINUING INTO WEDNESDAY. THIS COULD CAUSE FLASH FLOODING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ CARNEY
2 follow-up statements
000 WGUS63 KLSX 022039 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT TUE JUN 2 2009 MOZ018-019-026-027-034-030500- /O.EXT.KLSX.FF.A.0008.000000T0000Z-090603T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-LEWIS-SHELBY-MARION-MONROE- INCLUDING THE CITY OF...HANNIBAL 339 PM CDT TUE JUN 2 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...KNOX...LEWIS...MARION...MONROE AND SHELBY. * UNTIL MIDNIGHT CDT TONIGHT * SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...WHICH COULD CAUSE LOCALIZED FLASH FLOODING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ MOZ035-041-042-047-048-050-030900- /O.EXT.KLSX.FF.A.0008.090602T2039Z-090603T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RALLS-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 339 PM CDT TUE JUN 2 2009 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL MISSOURI AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL MISSOURI... AUDRAIN...BOONE...CALLAWAY...COLE AND MONITEAU. IN NORTHEAST MISSOURI...RALLS. * THROUGH WEDNESDAY MORNING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...WHICH COULD CAUSE LOCALIZED FLASH FLOODING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GLASS
000 WGUS63 KLSX 030108 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 808 PM CDT TUE JUN 2 2009 MOZ018-019-026-027-034-030215- /O.CAN.KLSX.FF.A.0008.000000T0000Z-090603T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-LEWIS-SHELBY-MARION-MONROE- INCLUDING THE CITY OF...HANNIBAL 808 PM CDT TUE JUN 2 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST MISSOURI HAS BEEN CANCELLED. WHILE SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT...THE THREAT OF WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING HAS ENDED. $$ MOZ035-041-042-047-048-050-030215- /O.CAN.KLSX.FF.A.0008.000000T0000Z-090603T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RALLS-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 808 PM CDT TUE JUN 2 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELLED. WHILE SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT...THE THREAT OF WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING HAS ENDED. $$ GLASS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 6:01 PM CDT, 10 hours 8 minutes earlier.
Area forecast discussion, Jun 1, 6:01 PM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 601 PM CDT MON JUN 1 2009 .DISCUSSION... /305 PM CDT MON JUN 1 2009/ THUNDERSTORM CHANCES AND ATTENDANT SEVERE WEATHER PROBABILITES WILL BE THE MAIN FORECAST ISSUES THE NEXT FEW DAYS. TONIGHT IT APPEARS ANY THREAT WILL BE CONFINED TO MAINLY THE FAR NORTHERN PORTION OF THE CWA. GOOD HEATING ACROSS THE AREA TODAY HAS RESULTED IN A VERY UNSTABLE AND WEAKLY CAPPED AIR MASS...HOWEVER LITTLE IS GOING ON ATTM DUE TO THE LACK OF ANY FORCING MECHANISM. THIS SHOULD CHANGE THIS EVENING AS THE COLD FRONT NOW MOVING THROUGH IOWA PUSHES JUST SOUTH OF THE IA/MO BORDER BY 00Z. ATTM ANTICIPATING THUNDERSTORMS TO DEVELOP ALONG THIS FRONT IN THE 21-00Z TIME FRAME. WESTERLY DEEP LAYER SHEAR ON THE 20-25 KTS WOULD FAVOR MULTICELL MODES WITH POTENTIAL FOR SOME SMALL BOWING SEGMENTS OR CLUSTERS. ATTM BELIEVE THE SRN LIMIT OF ANY THREAT IS NEAR A MOBERLY TO PITTSFIELD LINE. ALL OF THE GUIDANCE INCLUDING NUMEROUS EXPLICIT MODELS SUGGEST THE THREAT WILL BE CONFINED TO THIS EVENING. BY LATE THIS EVENING...THE SSWLY LLJ RAMPS UP AND FOCUSES THE BEST LIFT AND FORCING FUTHER NORTH FROM ERN NEBRASKA INTO IOWA. WHILE THERE IS SOME THREAT OF PRECIPITATION ALONG ANY RESIDUAL BOUNDARIES ON TUESDAY MORNING ACROSS NE MO AND WEST CENTRAL IL FROM ANY CONVECTIVE BOUNDARIES...THE MAIN THREAT FOR THUNDERSTORMS ON TUESDAY SHOULD BE IN THE AFTERNOON. THE FRONT WILL MAKE SLOW SOUTHEASTWARD INROADS INTO THE CWA...A WEAK SHORTWV WILL BE MIGRATING THRU THE MID MS VLY PROVIDING SOME ASCENT...AND THE AIR MASS ALONG AND SOUTH OF THE FRONT LIKE TODAY WILL BE QUITE UNSTABLE AND WEAKLY CAPPED. ONCE AGAIN THERE WILL BE SOME SEVERE THREAT IN THE VICINITY OF THE FRONT WITH DEEP LAYER SHEAR FAVORING MULTICELL MODES. THE PRECIPITATION THREAT SHOULD INCREASE IN COVERAGE ON TUESDAY NIGHT AND INTO WEDNESDAY AS THE FRONT PROGRESSES SEWD THROUGH THE CWA AND A SERIES OF FRONTAL WAVES TRAVERSE IT IN RESPONSE TO SEVERAL MID LEVEL SHORTWVS. GUIDANCE SUGGESTS THAT CLOUDS WILL BE WIDESPREAD ON WEDNESDAY AND THIS ALONG WITH THE PCPN AND POST-FRONTAL CAA DICTATED LOWERING THE MAX TEMPS. COOLER THAN AVERAGE TEMPERATUES WILL THEN PERSIST ON THURSDAY WITH A RETURN TO SEASONABLE LEVELS BY LATE WEEK INTO THE WEEKEND AS A WARM FRONT BEGINS TO LIFT BACK INTO THE AREA. THIS FRONT WILL ALSO BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA NEXT WEEKEND. GLASS && .AVIATION... /602 PM CDT MON JUN 1 2009/ FOR THE 00Z TAFS... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS EVENING SOUTH OF A SLOW MOVING COLD FRONT. THESE STORMS WERE MOVING SLIGHTLY NORTH OF EAST...AND WILL REMAIN IN THE VICINITY OF KUIN THIS EVENING BEFORE DIMINISHING. FOCUS FOR CONVECTION OVERNIGHT SHOULD BE NORTH OF THE CWA AND CLOSELY TIED TO THE LOW LEVEL JET...SO VFR CONDITIONS ANTICIPATED AT ALL SITES. COLD FRONT WILL STALL AND THEN LIFT BACK NORTH OF KUIN TOMORROW MORNING. TOMORROW AFTERNOON CONVECTION WILL BE ISOLATED TO SCATTERED AS AREA REMAINS IN WARM SECTOR. HAVE A TOKEN PROB30 FOR ALL SITES...BUT MAIN CONVECTIVE THREAT MAY HOLD OFF UNTIL FROPA TOMORROW EVENING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 1, 9:50 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 950 PM CDT MON JUN 1 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 950 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS A FRONT STALLS JUST SOUTH OF THE MISSOURI AND IOWA BORDER. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MODERATE TO MAJOR FLOODING IS CONTINUING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCES FOR THUNDERSTORMS WILL INCREASE FROM TUESDAY THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES SOUTHWARD THROUGH THE AREA. A FEW OF THE STORMS COULD BE SEVERE ON TUESDAY AFTERNOON AND EVENING...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY ACROSS NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:18 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| Jun 2, 1:17 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 43 min |
| Jun 2, 1:35 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 40 min |
| Jun 2, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 31 min |
| Jun 2, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 51 min |
| Jun 2, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 29 min |
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 41 min |
| Jun 2, 2:40 PM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 5 hr |
| Jun 2, 4:01 PM CDT | Flash Flood Warning | LSX | Lewis, Marion, Shelby | 3 hr |
| Jun 2, 5:26 PM CDT | Areal Flood Advisory | LSX | Knox | 6 days |
| Jun 2, 6:28 PM CDT | Areal Flood Advisory | LSX | Boone | 3 hr |
Nearby
Flash Flood Watches in Missouri, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.